# SDR 98ZZZX1180

- Difficulty date: March 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N22JL
- Make and model: Piper PA-34-200
- Aircraft serial: 347250198
- Propeller: Hartzl HCC2YK2
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 453978
- Condition: Cracked
- Location: Propeller
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER FAILURE OF PROPELLER SPINNER BULKHEAD ON SIMILAR MODEL AIRCRAFT, CLOSE INPSECTION COMPLETED WITH DYE PENETRANT, FOUND CRACKS PROGRESSING FROM PROP SPINNER BULKHEAD MOUNTING  BOLT HOLES.  SUSPECT REASON FOR PREMATURE FAILURE IS WRONG LENGTH OF SCREW USED ON SPINNER.  IF NEXT SIZE LONGER SCREW IS USED OTHER THAN CALLED FOR, IT WILL RESULT IN PRELOADING SPINNER BULKHEAD TO ENGINE DAMPENER DYNAMIC BALANCER) WHERE IT BOTTOMS OUT.  RECOMMEND INSPECTING FOR CORRECT LENGTH OF SCREWS AND USING EITHER MAGNIFYING GLASS OR DYE PENETRANT FOR INSPECTION.  CRACKS WERE FOUND ON BOTH RIGHT AND LEFT PROPS.
